MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT311413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
It was reported that the patient presented on (b)(6) 2013, with an abdominal aortic aneurysm that was treated with the implantation of gore® excluder® aaa endoprostheses.On (b)(6) 2019, the endoprosthesis was explanted due to aneurysm rupture.It was stated that the rupture was probably caused by an aorto-cave fistula that appeared to be visible on pre-explant images dated (b)(6) 2019.An aorto-bi-femoral bypass was performed.The patient state has deteriorated, palliative care was decided.The patient expired on (b)(6) 2019.
 
Additional Manufacturer Narrative
Code 10: the following is a summary of the explant investigation observations: level 1 analysis: tissue present: yes.Scattered plaques of dark red/brown, yellow, and tan tissue were present on the abluminal surface.A foci of yellow and brown tissue (gelatinous in appearance) was present on the abluminal surface of cl-1, just distal to the contralateral gate.The lumens were patent with minimal, scattered plaques of red/brown tissue present.A foci of tan tissue was present in the distal lumens of both cl-1 & cl-2.Cl-1 was seated within and extended distally from the contralateral gate of the trunk.Cl-2 was seated within and extended distally from the ipsilateral leg of the trunk.No material findings were identified.Request for additional analysis: yes.Reason: to better understand the material integrity of the devices and the composition of the foci of yellow and brown tissue on the abluminal surface of cl-1 in the level 1 report, a level 2 post-digest analysis report was requested and performed by geprovas.Level 2 analysis: the foci of yellow and brown tissue on the abluminal surface of cl-1 was removed and subjected to histopathologic sampling by geprovas.A pathologist with w.L.Gore & associates reviewed images of the masson¿s trichrome and hematoxylin eosin slides.The tissue was consistent with degenerate thrombus with partial collagen organization.White deposits of material (presumptive calcification) were present on the abluminal surfaces.Two areas of radial film wrap disruption, intermixed with calcification deposits, were present on the main body of the trunk.The radial film wrap disruptions were consistent with in-vivo wear of the device in an area of severe calcification.A wire disruption was present in the waist region of the trunk, just distal to the area of bifurcation.The disrupted wire surfaces presented in a flat manner with a ¿shiny¿ material appearance, which is typically associated with a recent fatigue loading event (presumptive fracture).However, the exact cause and time of the fracture can not be determined with the information provided.Material disruptions (i.E., radial film disruptions, wire fracture) are consistent with those caused by in-vivo wear.The was no observable or reported impacted associated with the material disruptions identified.Based on the explant investigation review of the geprovas reports no additional analysis is requested.
 
Additional Manufacturer Narrative
H6: health effect- impact code added.
 
Additional Manufacturer Narrative
H6: component code 4755 added g1: manufacturing site and address corrected.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jörg kersten
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10635049
Report Number3007284313-2020-01097
Device Sequence Number2438790
Product Code MIH
UDI-Device Identifier00733132610747
UDI-Public00733132610747
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/30/2015
Device Model NumberRMT311413
Device Catalogue NumberRMT311413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/08/2020
03/09/2022
03/10/2022
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date09/06/2021
03/09/2022
03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight98 KG